Alert archive / New York / Wind Advisories in 2009
Wind Advisory 2, NWS Binghamton, NY
NWS Binghamton, NY issued this wind advisory at Apr 3, 2009, 2:58 PM EDT for 17 counties in New York; 7 counties in Pennsylvania. It took effect at Apr 4, 2009, 12:00 AM EDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2009, 2:58 PM EDT (18:58 UTC)
- In effect from
- Apr 4, 2009, 12:00 AM EDT
- Expired
- Apr 4, 2009, 9:00 PM EDT
- In force
- 21 hr
- Issued by
- NWS Binghamton, NY
All 24 counties
Broome County, NY, Cayuga County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Otsego County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Yates County, NY, Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 4 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBGM 031858 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 258 PM EDT FRI APR 3 2009 ...HIGH WINDS ARE HEADING TOWARD NEW YORK AND PENNSYLVANIA... .DEEP LOW PRESSURE OVER WESTERN NEW YORK THIS AFTERNOON WILL HEAD TO NORTHERN NEW ENGLAND ON SATURDAY AND BRING HIGH WINDS TO THE REGION. AS THE LOW STRENGTHENS...WINDS WILL INCREASE LATER TONGHT AND CONTINUE INTO SATURDAY EVENING. NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-040300- /O.NEW.KBGM.WI.Y.0002.090404T0400Z-090405T0200Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 258 PM EDT FRI APR 3 2009 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 PM EDT SATURDAY. WINDS WILL STRENGTHEN OVERNIGHT AND GUST TO NEAR 50 MPH ON SATURDAY. THE GUSTY WINDS WILL CONTINUE INTO SATURDAY EVENING...THEN TAPER OFF OVERNIGHT SATURDAY AND ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. && $$ MORFORD
6 follow-up statements
000 WWUS71 KBGM 040212 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1012 PM EDT FRI APR 3 2009 ...HIGH WINDS ARE HEADING TOWARD NEW YORK AND PENNSYLVANIA... .DEEP LOW PRESSURE OVER NORTHWEST NEW YORK WILL HEAD TO NORTHERN NEW ENGLAND ON SATURDAY AND BRING HIGH WINDS TO THE REGION. AS THE LOW STRENGTHENS...WINDS WILL INCREASE TONIGHT AND CONTINUE INTO SATURDAY EVENING. NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-041015- /O.CON.KBGM.WI.Y.0002.090404T0400Z-090405T0200Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 1012 PM EDT FRI APR 3 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT SATURDAY. WINDS WILL CONTINUE TO STRENGTHEN TONIGHT WITH SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO AROUND 45 MPH. THE STRONG WINDS WILL CONTINUE ON SATURDAY...WITH GUSTS AS HIGH AS 50 MPH EXPECTED. THE GUSTY WINDS WILL LAST INTO SATURDAY EVENING...THEN TAPER OFF OVERNIGHT SATURDAY AND ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. && $$
000 WWUS71 KBGM 040748 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 348 AM EDT SAT APR 4 2009 ...STRONG GUSTY WINDS EXPECTED INTO THIS EVENING... .A DEEP STORM SYSTEM WILL REMAIN OVER THE ST. LAWRENCE VALLEY TODAY. STRONG WESTERLY WINDS WILL CIRCULATE AROUND THIS SYSTEM...AND ACROSS CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-041600- /O.CON.KBGM.WI.Y.0002.000000T0000Z-090405T0200Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 348 AM EDT SAT APR 4 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. WESTERLY WINDS OF 20 TO 30 MPH ARE EXPECTED TODAY AND INTO THE EARLY EVENING HOURS...WITH GUSTS OF 40 TO 50 MPH. THE STRONGEST WINDS WILL OCCUR OVER THE HIGHER ELEVATIONS. WINDS SHOULD TAPER OFF LATER TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. && $$ MJ
000 WWUS71 KBGM 041457 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1057 AM EDT SAT APR 4 2009 ...STRONG GUSTY WINDS EXPECTED INTO THIS EVENING... .A DEEP STORM SYSTEM WILL REMAIN OVER THE ST. LAWRENCE VALLEY TODAY. STRONG WESTERLY WINDS WILL CIRCULATE AROUND THIS SYSTEM... AND ACROSS CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-042300- /O.CON.KBGM.WI.Y.0002.000000T0000Z-090405T0200Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 1057 AM EDT SAT APR 4 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. WESTERLY WINDS OF 20 TO 30 MPH ARE EXPECTED TODAY AND INTO THE EARLY EVENING HOURS...WITH GUSTS OF 40 TO 50 MPH. THE STRONGEST WINDS WILL OCCUR OVER THE HIGHER ELEVATIONS. WINDS SHOULD TAPER OFF LATER TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. && $$
000 WWUS71 KBGM 041812 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 212 PM EDT SAT APR 4 2009 ...STRONG GUSTY WINDS EXPECTED INTO THIS EVENING... .A DEEP STORM SYSTEM REMAINED OVER THE ST. LAWRENCE VALLEY THIS AFTERNOON. STRONG WESTERLY WINDS WILL CIRCULATE AROUND THIS SYSTEM...AND ACROSS CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-042200- /O.EXT.KBGM.WI.Y.0002.000000T0000Z-090404T2200Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 212 PM EDT SAT APR 4 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING. WESTERLY WINDS OF 20 TO 30 MPH ARE EXPECTED THIS AFTERNOON...WITH GUSTS OF 40 TO 50 MPH. WINDS WILL TAPER OFF THIS EVENING...BUT REMAIN GUSTY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. && $$ MORFORD
000 WWUS71 KBGM 042153 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 553 PM EDT SAT APR 4 2009 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-050100- /O.EXT.KBGM.WI.Y.0002.000000T0000Z-090405T0100Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 553 PM EDT SAT APR 4 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING. A DEEP STORM SYSTEM WILL TRACK INTO THE MARITIMES BY LATE EVENING. STRONG WESTERLY WINDS WILL CONTINUE TO CIRCULATE AROUND THIS SYSTEM...ACROSS NEW YORK AND PENNSYLVANIA. EXPECT WESTERLY WINDS OF 20 TO 30 MPH THROUGH THE EARLY EVENING HOURS WITH GUSTS OF 40 TO 50 MPH. WINDS WILL DIMINISH TO 15 TO 25 MPH BY LATE EVENING WITH GUSTS BETWEEN 30 AND 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. && $$ DJN
000 WWUS71 KBGM 050103 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 903 PM EDT SAT APR 4 2009 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-050215- /O.EXP.KBGM.WI.Y.0002.000000T0000Z-090405T0100Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 903 PM EDT SAT APR 4 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WEST WINDS WILL CONTINUE TO DIMINISH OVERNIGHT AS A LARGE LOW PRESSURE SYSTEM TRACKS NORTHEAST INTO THE MARITIMES AWAY FROM NEW YORK AND PENNSYLVANIA. A FEW GUSTS TO 40 MPH ARE STILL POSSIBLE UNTIL MIDNIGHT...OTHERWISE WIND GUSTS WILL DROP BELOW 30 MPH BY LATE TONIGHT. THEREFORE THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ DJN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Apr 3, 2:08 PM EDT, 50 minutes earlier.
Area forecast discussion, Apr 3, 2:08 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
208 PM EDT FRI APR 3 2009
.SYNOPSIS...
PERIODS OF RAIN WILL CONTINUE ACROSS CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA AS A STORM SYSTEM APPROACHES FROM THE
SOUTHWEST. RAIN WILL CONTINUE THROUGH TONIGHT BEFORE MIXING WITH
SNOW AFTER MIDNIGHT. SCATTERED SHOWERS WILL PLAGUE THE REGION
THROUGH THE DAY ON SATURDAY BEFORE DIMINISHING. A COLD FRONT WILL
MOVE THROUGH LATE TONIGHT...WITH STRONG WESTERLY WINDS EXPECTED
INTO SATURDAY. HIGH PRESSURE WILL BUILD IN FOR SUNDAY BEFORE
ANOTHER ROUND OF PRECIPITATION MOVES IN EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATE AS OF 1020 PM EDT...MOSAIC RADAR IMAGERY SHOW TWO MAIN
BANDS OF RAINFALL. THE ORIENTATION OF THESE BANDS IS FROM THE SE
TO NW. ONE WAS JUST N OF THE MOHAWK RIVER VALLEY AND THE OTHER WAS
LIFTG N AND STRETCHED FROM MD AND SRN PA TO WRN PA AND THE ERN
LOWER LAKES. THE NRN NY BAND WAS ASSCTD WITH STRG LL ISEN LIFT
(ARND 295K OR SO). THE PRECIP WAS MORE EXTENSIVE WITH THE SRN BAND
ACRS SRN AND WRN PA. THE RUC13/NAM12/LOCAL WRF BOTH SHOW STRG LL
ISEN LIFT (ARND 295K) IN ADVANCE OF AN UPR LVL PV LOBE. THE
COMBINATION OF THE LL ISEN LIFT AND DEEPER LIFTG WITH THE UPR LVL
FEATURE WAS LEADING TO MORE EXTENSIVE PRECIP. IN BETWEEN THESE
TWO LARGER AREAS OF PRECIP THERE WAS SCTRD PATCHY RAIN COVERING
MUCH OF NE PA AND C NY. THE RUC13...NAM13 AND LOCAL WRF INDICATE
THAT THE PRECIP IN SRN AND WRN PA REACHES ACRS NE PA TO THE FINGER
LAKES AND SRN TIER OF NY BY 2 PM AND ACRS NC NY TO THE NRN CATSKILLS
BETWEEN 3 AND 5 PM.
MID-LVL LAPSE RATES STEEPEN AS THIS PV LOBE ADVANCES NE. HENCE
MODELS INDICATE STABILITY DECREASES WHEN THIS FEATURE COMES THRU.
LI/S AND SHOWALTERS FROM NAM12 ARE BOTH SLIGHTLY POSITIVE WITH
THE WRF/RUC13 SLIGHTLY NEG. GIVEN THE DECENT AMNT OF SHEAR AND
SLIGHTLY INSTABILITY SEE SOME THUNDER AS THIS BAND OF HEAVIER
PRECIP MOVES THRU. THIS PRECIP SHUD BE TO THE N OF C NY BY 7-8 PM.
PRVS DSCN...
STORM SYSTEM STILL ON TRACK FOR TODAY...WITH SFC LOPRES NOW
LOCATED OVR SRN INDIANA ALONG OH RVR. H5 SYSTEM OVR IL/IN IS
QUICKLY LIFTING NORTH AND EAST TWD THE GREAT LKS. SFC WMFNT
EXTENDS OFF TO THE NORTH AND EAST BISECTING LKS ERIE AND ONTARIO
EARLY THIS MRNG. WARM ADVECTION SHOWERS HV DEVELOPED ACRS PORTIONS
OF THE FA ALREADY THO THESE ARE FEW AND FAR BTWN FOR THE TIME
BEING.
UNDER WARM ADVECTION REGIME...TEMPS HV BEEN VRY SLOW TO FALL. MOST
LOCATIONS STILL RMN IN THE M/U 50S WITH SRLY FLOW INCRSG AS LOW CNTR
APPCHS. DO NOT EXPECT TEMPS TO DROP OFF MUCH MORE EXCEPT POSSIBLY IN
THE FAR EAST WHERE WARMER AIR MAY BE A LITTLE LATER TO SURGE IN.
LLJ ALREADY KICKING IN OVR WRN NY WITH VWP FM KBUF WSR-88D SHOWING
50KTS AT 3KFT AGL. EXPECT THIS TO TRANSLATE EAST INTO CWA BY
DAYBREAK. BUFKIT PROFILES INDICATING 40-45KTS ABV 2KFT ELEVATION FM
EARLY THIS MRNG THRU ABOUT 21Z THIS AFTN. CUD SEE GUSTS APPCHG 45MPH
OVR HIGHEST TERRAIN OF THE POCONOS/WRN CATS AS THIS INITIAL CORE MVS
ACRS. RMNDR OF THE AREA WILL LIKELY EXPERIENCE SUSTAINED 20KT WINDS
WITH OCNL GUSTS APPCHG 30KTS. HWVR STABLE BNDRY LAYER WILL PREVENT
ANY SIGNIFICANT MIXING OVR MOST OF THE FA.
TEMPS WILL BE TRICKY TODAY AS MAV/MET GUIDANCE APPEARS OPTIMISTIC ON
AMNT OF WARMING THIS AFTN. ALTHO TEMPS ARE STARTING OFF WARM...THINK
THERE WILL BE SOME FALL OR RMN PRETTY STEADY THRU DAYBREAK. AFT THIS
TIME...MOST OF THE AREA WILL BE EXPERIENCING PCPN AND DO NOT SEE TOO
MUCH RISE AFTER THAT POINT EXCEPT FOR MAYBE 1-3 DEGREES. HV UNDERCUT
GUIDANCE A FEW DEGREES IN RELATION TO THIS THINKING BUT STILL A
LITTLE WARMER THAN PVS FCST.
AS FOR PCPN EXPECTING SCATTERED WARM ADVECTION SHOWERS TO CONTINUE
THRU DAYBREAK. AREAL COVERAGE WILL INCRS FM SOUTH TO NORTH BTWN
12Z-15Z WITH ENTIRE AREA SEEING RAIN BY LATE MORNING. CURRENT
THINKING STILL STANDS ON MID-LEVEL INSTABILITY RESULTING IN ELEVATED
CONVECTION THIS AFTN. MID-LEVEL LAPSE RATES FM 6.5-7.0 FM THE
CENTRAL SRN TIER INTO THE WRN CATS AND POINTS SOUTH. HV EXPANDED CHC
THUNDER UP ANOTHER TIER OR TWO OF CNTYS. NOT EXPECTING WIDESPREAD
THUNDER AT THIS POINT DUE TO LACK OF SFC INSTABILITY. CANNOT RULE
OUT SMALL HAIL IN ELEVATED ENVIRONMENT.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
LOW HEADS UP THE ST LAWRENCE LATE TONIGHT. WRAP-ARND PCPN WILL
CONTINUE OVR MOST OF THE REGION ALTHO CUD SEE BACK EDGE INTO NEPA
ARND 00Z OR SHORTLY AFTER. HV TAPERED POPS FM THE SOUTH STARTING AFT
00Z TO CHC DIMINISHING TO SLGT CHC/ISOLD POPS BTWN 06Z-12Z. EXPECT
FAIRLY STEADY PCPN TO CONTINUE OVR UPSTATE NY THRU DAYBREAK SATURDAY
AS PLENTY OF LLM WRAPS IN BEHIND LOW.
INITIAL SHOT OF COLD AIR MVS IN AFT 06Z AND PCPN BEGINS TO MIX WITH
LGT SNOW. EXPECT COLUMN TO COOL ENOUGH BY 06Z FOR GOOD PORTION OF
THE AREA TO SEE RAIN/SNOW WITH EXCEPTION OF MOHAWK VLY/FINGER LKS
WHERE TEMPS STILL WARM ENUF TO SUPPORT ALL RAIN SHOWERS.
NOT EXPECTING A WHOLE LOT IN THE WAY OF GUSTY WINDS UNTIL 06Z OR SO
WHEN WINDS ALOFT INCRS TO 40KTS AND ENUF MIXING WILL BE PRESENT TO
BRING THESE DOWN TO THE SFC. THIS WILL OCCUR FIRST ACRS THE FINGER
LKS...TRANSLATING EAST TO THE I-81 CORRIDOR AND ERN ZONES AFT
DAYBREAK. GUSTS APPCHG 40KTS WILL BE POSSIBLE DRG THE DAY SATURDAY
AND WILL HIGHLIGHT POTENTIAL IN HWO.
BL WARMS RAPIDLY SAT MRNG AND EXPECT CHC FOR RAIN/SNOW IN THE
MRNG...CHANGING TO ALL RAIN BY AFTN. HV INCREASED POPS FM SAT THRU
SAT EVNG AS SYSTEM TAKES A BIT LONGER TO PULL OUT OF THE AREA.
HIPRES OVR THE AREA ON SUN WILL GIVEN REGION BREAK IN THE ACTION BFR
THE NEXT STORM APPCHS. ANOTHER ROUND OF RAIN WILL MV IN BY SUN NGT
ALTHO THERE ARE SOME DISCREPANCIES IN THE TIMING. 00Z NAM MUCH
SLOWER THAN GFS AND EURO SO HV KEPT LKLY POPS GOING AND CAN TWEAK
LATER ON AS NEEDED. INITIALLY EXPECT PCPN TO BE ALL RAIN UNTIL LOW
MAKES ITS JUMP TO THE COAST AS IS NOW STARTING TO BE DEPICTED BY MED
RANGE MODELS.
&&
.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
UNSETTLED CONDITIONS AND COOLER THAN NORMAL TEMPS ARE FCST FOR THE
MED RNG AS MDLS SHOW POTNL PHASING OF NRN/SRN STREAM ENERGY OVER
THE CNTRL PLAIN EARLY NXT WEEK...WHICH COULD EVVENTUALLY RESULT
IN THE FORMATION OF A DEEP CLOSED LOW ACRS THE NE U.S. BY NXT MON
NGT. SYNOPTIC SITN INDICATES PSBLTY OF A SIG SNOW EVENT (PRBLY
ELEVATION DEPENDENT) IN THE MON NGT/TUES TIME FRAME HINGING ON
THE SFC DVLPMNT ASSCD WITH THIS WAVE. OVERALL WE HAVE GOOD
AGREEMENT BETWEEN MED RNG MDLS AND CONFIDENCE APPEARS TO BE HIGHER
THAN NORMAL....AND DEVIATED LTL FROM THE HPC GUIDANCE.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
AS OF 18Z...BAND OF SHRA ASSCD WITH IFR CONDITIONS ROTATING THRU
CNTRL NY...GETTING INTO RME BY 19Z. OUTSIDE OF THIS BAND OF
HEAVIER SHRA...XPCT MVFR TO PREVAIL...WITH SCT IFR MAINLY ON THE
HILLTOPS. WIND SSE 15G25. MVFR AND SCT IFR XPCTD TO PERSIST THIS
EVNG THRU SAT MRNG ACRS CNTRL NY...WITH CONDITIONS AT AVP PSBLY
IMPRVG TO BKN VFR CIGS LATE SAT MRNG. WINDS TNGT BECMG WSW
15-25...INCRSNG TO 20-35 SAT MRNG FROM THE WNW. SCT -SHRA THIS
EVNG GRADUALLY TRANSITIONING TO -SHSN AFTER 08Z.
OUTLOOK...
SAT NGT...MVFR IN SCT -SHSN.
SUN/SUN NGT...VFR.
MON...MVFR TO IFR IN -SHRA.
MON NGT/TUE/WED...MVFR TO IFR IN -SHSN OR -SHRASN.
&&
.FIRE WEATHER...
RAIN WILL CONTINUE THROUGH FRIDAY WITH SHOWERS LINGERING INTO
SATURDAY. WINDS WILL INCREASE OUT OF THE NORTHWEST ON LATE FRIDAY
NIGHT INTO SATURDAY. HOWEVER ELEVATED RELATIVE HUMIDITY LEVELS
WILL RESULT IN A LOW RISK OF HAZARDOUS FIRE WEATHER CONDITIONS.
&&
.HYDROLOGY...
ISSUED FLOOD WATCH FOR ONEIDA COUNTY BASED ON COORDINATION WITH
WFO ALBANY. RIVER MODEL PROJECTIONS SUGGEST THE POTENTIAL FOR THE
UPPER MOHAWK RIVER AT UTICA TO EXCEED FLOOD STAGE BY SATURDAY
EVENING. DELTA DAM MAY ALSO EXCEED FLOOD STAGE BY THIS TIME AS
WELL. RAINFALL FROM EARLIER THIS WEEK COMBINED WITH SNOWMELT HAS
SWOLLEN STREAMS AND CREEKS IN ONEIDA COUNTY AND MOST OF NORTHERN
NEW YORK. ADDITIONAL RAINS OF UP TO AN INCH OR SO BY TONIGHT WOULD
CAUSE FLOOD PROBLEMS FOR SMALLER STREAMS AND CREEK BEGINNING
THIS EVENING. HENCE FLOOD WATCH 8 PM THIS EVENING THROUGH SATURDAY
EVENING.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH SATURDAY
EVENING FOR NYZ009-037.
&&
SYNOPSIS...DJN
NEAR TERM...DJN
SHORT TERM...PVN
LONG TERM...
AVIATION...
FIRE WEATHER...
HYDROLOGY...Hazardous weather outlook, Apr 3, 2:49 PM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 249 PM EDT FRI APR 3 2009 NYZ015>018-022>025-036-044>046-055>057-062-PAZ038>040-043-044-047- 048-072-041900- YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-SCHUYLER-CHEMUNG- TOMPKINS-MADISON-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE- SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA- LUZERNE-PIKE-SOUTHERN WAYNE- 249 PM EDT FRI APR 3 2009 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ009-037-041900- NORTHERN ONEIDA-SOUTHERN ONEIDA- 249 PM EDT FRI APR 3 2009 ...FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH SATURDAY EVENING... ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 12:48 PM EDT | Flood Watch | BGM | Oneida | 15 hr |
Nearby
Wind Advisories in New York, 2009Wind Advisories in Pennsylvania, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.